Facebook Pixel

long term use of vicodin

By May 11, 2011 - 9:24am
Rate This

I am worried for my spouse who has been injured and has been on vicodin es and other meds for several years. I believe his psyche has been injured and want to talk to his physician. He says things he believes he has told me which he never has and he says things to others he believes I have said to him. I believe the use of these medications have really done a number on his brain. What can I do, his family all support him and look at me as the bad person, but I really believe he is in real trouble.

Add a Comment1 Comments

Hi Grams143,
Thank you for your question and for joining EmpowHER. Long-term use of Vicodin can be habit-forming, and can cause liver damage. According to the EmpowHER Information page, the time to call the doctor includes when you notice significant change in thinking clearly and logically, it can indicate problems that require medical attention. In this case, I personally would not worry about being a "bad guy" if your spouse's health is in question. Do what you need to do to help your spouse advocate for his health.
Here is the full information I referenced: Hydrocodone and Acetaminophen Information
Good luck, and let us know how you (and your husband) are doing.

May 11, 2011 - 11:48am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emotional Health

Get Email Updates

Emotional Health Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!